Alert archive / Oklahoma / Flash Flood Warnings in 2017
Flash Flood Warning 58, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 15, 2017, 12:21 PM CDT for Lincoln County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2017, 12:21 PM CDT (17:21 UTC)
- Expired
- Jun 15, 2017, 4:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Lincoln County, OK
The radar
The Norman radar (KTLX), 56 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 5.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2077 J/kg
- Mixed-layer CIN
- -259 J/kg
- Mixed-layer LCL
- 1338 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
113
WGUS54 KOUN 151721
FFWOUN
OKC081-152115-
/O.NEW.KOUN.FF.W.0058.170615T1721Z-170615T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
1221 PM CDT THU JUN 15 2017
The National Weather Service in Norman has issued a
* Flash Flood Warning for...
East central Lincoln County in central Oklahoma...
* Until 415 PM CDT
* At 1220 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen just north of Sparks. Flash flooding is occurring
or is imminent. An additional one to three inches of rain are
possible before storms weaken.
* Some locations that will experience flooding include...
Sparks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3568 9671 3563 9670 3559 9681 3562 9691
3567 9690
$$
111 follow-up statement
954
WGUS74 KOUN 151955
FFSOUN
Flash Flood Statement
National Weather Service Norman OK
255 PM CDT THU JUN 15 2017
OKC081-152115-
/O.CON.KOUN.FF.W.0058.000000T0000Z-170615T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln OK-
255 PM CDT THU JUN 15 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR
EAST CENTRAL LINCOLN COUNTY...
Although the heavy rain is long gone, areas of flooding are likely
between Sparks and Chandler, especially county roads and small
tributaries of the Deep For of the Canadian River.
Some locations that will experience flooding include...
Sparks and areas just north and east of Sparks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from earlier heavy rainfall will cause flooding of
small creeks and streams, country roads, farmland, and other low
lying spots.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3568 9671 3563 9670 3559 9681 3562 9691
3567 9690
$$
11What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 10:47 AM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 15, 10:47 AM CDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Norman OK 1047 AM CDT Thu Jun 15 2017 .UPDATE... Adjusted thunderstorm chances through early this evening. && .DISCUSSION... Fairly complicated forecast today. This morning, an isolated cluster of thunderstorms continues to slide south/southeast across east central Oklahoma. This activity is elevated, primarily driven by warm air advection around 925 to 850mb. This is noticable from a response in the constant pressure fields, with a pocket of isentropic ascent at 315 K. 12z sounding from KOUN reveals decent MLCAPE around 2000 J/kg available. However, from Water Vapor imagery, conditions appear fairly dry in the mid-levels, and wind fields are not all that impressive currently. Hail reports with this activity have been severe, with half dollar to quarters, but given instability within the hail growth zone, and from radar trends, stout cores, could not rule out some hail closer to ping pong balls with this activity. Additionally, these storms have proven to be efficient rainfall producers, with isolated heavy rainfall. Mesoscale guidance continues to struggle with this activity. From trends and conditions, this convection will likely persist, moving southeast, slowly, through late morning into the early afternoon. This Afternoon, expect initial thunderstorm development to be focused in two areas. The first will be in Kansas. With a surface low centered over southwestern Kansas and the northern Panhandles, a diffuse frontal boundary remains stalled southwest to northeast across Kansas. Temperatures, through 10 AM are already in the upper 70s and lower 80s in western/central Kansas, with dew points in the mid 60s. SBCAPE values from the SPC mesoanalysis page are already breaching 4000 J/kg over a wide area within the warm sector. With a lack of upper level support, focus and ascent will come from the surface/BL boundaries in place. Given the weak large scale forcing, mesoscale guidance will continue to struggle both spatially and temporally with convection. The general consensus is for early to mid afternoon initiation in Kansas, with initial convection establishing enough of a cold pool to sustain new development as it builds east and southeast through the afternoon and evening. Storms will pose a large, damaging, hail and damaging wind gust threat as the initial storms develop into a complex. Looking at 1000-500mb thicknesses and forward propagation Corfidi vectors, it's likely the complex will just skirt north central Oklahoma through the evening into the overnight, from Grant to Kay, Noble and possibly Payne County. Damaging winds and hail will be the concerns if the complex moves in, along with isolated heavy rainfall that could lead to pockets of flash flooding. The second area of focus for thunderstorms this afternoon and evening will be along the dry line, which is currently positioned over the Panhandles back to east central New Mexico. Similar to yesterday, impressive dew points are spread well on the Llano Estacado and Trans Pecos, in the mid to upper 60s ahead of the dry line. Naturally, focus for ascent will be on the dry line, with initiation occuring sometime in the late afternoon. Scattered storms along this boundary will move into western Oklahoma and western north Texas in the early evening. Bufr profiles reveal steep low and mid-level lapse rates along with MLCAPE values nearing 2500 to 3000 J/Kg. Deep layer shear of 30 to 40 kts, overall, will be sufficient for large hail development, similar to yesterday and Tuesday. This activity will likely lessen in intensity through the overnight as it pushes eastward, across Oklahoma, but a hail and wind threat will persist with any remaining convection overnight. Kurtz && .PREV DISCUSSION... /issued 547 AM CDT Thu Jun 15 2017/ DISCUSSION... The June 15-16, 2017 12 UTC TAF discussion follows: AVIATION... Light southerly winds are expected to increase and become gusty later this morning. This afternoon, isolated to scattered thunderstorms may develop along a dryline across northwest Oklahoma this afternoon. These thunderstorms could impact KWWR, KGAG, and KCSM between 22-02 UTC; however, the probability affecting a given terminal are too low to include in the TAFs. Additional thunderstorms are expected to develop across Kansas. These thunderstorms may coalesce into a complex of thunderstorms that would move southeastward this evening. Greatest confidence for impacts from the thunderstorms are across north central Oklahoma, including KPNC. There is a lower chance, but these storms may shift southward into central Oklahoma, impacting KOKC and KOUN this evening. Any thunderstorms could be severe with the threat of strong wind gusts, hail, and temporary restrictions in visibility. Within any complex of storms, surface winds may abruptly change direction to the north/northwest in association with the leading gust front. Mahale PREV DISCUSSION... /issued 333 AM CDT Thu Jun 15 2017/ DISCUSSION... Primary forecast concern is the chance of showers/storms this evening. For this afternoon, isolated thunderstorms will be possible along the dryline across the Texas panhandle. These storms could affect western north Texas and adjacent parts of western Oklahoma late afternoon/early evening. There is higher confidence that scattered thunderstorms will develop across Kansas and perhaps far northwest Oklahoma late afternoon as a mid-level shortwave trough provides ascent for convection. These thunderstorms are expected to grow upscale into a mesoscale convective complex (MCS) that will propagate south-southeastward toward higher low-level theta-e air this evening. Sufficient elevated instability (MUCAPE >= 3000 J/kg) should allow the complex to propagate into northern Oklahoma with a continued threat of damaging wind gusts, hail, and heavy rainfall. There is still some uncertainty on the southwestern extent of the MCS track, but the consensus of convective-allowing models and parameterized models indicate a continued westward shift from the previous days' runs. The 15/00Z 3 KM NAM is very similar to yesterday evening's run with the MCS affecting central Oklahoma mid to late evening. Therefore, opted to increase the chance of showers/storms north and east of a line from Alva, Oklahoma to Oklahoma City to Shawnee. For Friday and Saturday, a strengthening cap is expected as mid- level temperatures warm (700 mb temperatures are progged to be 14-16C at 00Z Sat) and heights rise. This should preclude any substantial deep, moist convection. Hot temperatures are expected with Saturday still forecast to be the hottest day so far this year. 850 mb temperatures are still progged to range from 25-31C across the area, which should result in high temperatures in the mid-90Fs to low 100Fs. As a mid/upper-level trough amplifies across the Great Lakes, an attendant cold front is expected to shift south Sunday with cooler, near average temperatures in its wake. Showers/storms will be possible along and perhaps behind the cold front. The highest chance will be across southeast Oklahoma Sunday night. Hot weather (with above-average temperatures) is expected to return by the middle part of the week as the mid-level ridge expands eastward into the Southern Plains. Mahale && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 96 69 96 75 / 10 50 0 0 Hobart OK 96 69 98 75 / 20 20 0 0 Wichita Falls TX 97 72 98 76 / 10 20 0 0 Gage OK 97 66 97 70 / 30 20 10 0 Ponca City OK 96 68 95 75 / 30 60 0 10 Durant OK 94 73 96 75 / 10 20 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 04/23
Hazardous weather outlook, Jun 15, 11:49 AM CDT, 32 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1149 AM CDT Thu Jun 15 2017 OKZ004>048-050>052-TXZ083>090-161230- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1149 AM CDT Thu Jun 15 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorm Outlook... There is a moderate risk of severe thunderstorms across far north central Oklahoma. There is an enhanced risk across the rest of northern and western Oklahoma and far western north Texas, while a slight risk surrounds the enhanced risk. Location... The moderate risk is located along and north of a line from near the Great Salt Plains Lake to Lamont to Ponca City. The enhanced risk is along and north of a line from Cushing to Hitchcock to Clinton to Goodlett, Texas up to the moderate risk. The slight risk extends north of a line from Knox City, Texas to Frederick to Lawton to Sulphur to Stringtown up to the enhanced risk. Timing... The most likely time for severe weather will be from 4 PM to 2 AM. Impacts... Hail up to the size of tennis balls and wind gusts over 70 mph will be possible. Discussion... Scattered thunderstorms are expected to develop this afternoon across the Texas Panhandle. Into the late afternoon, this activity will build eastward into western north Texas and western Oklahoma. Additionally, storms will develop over central and southern Kansas and potentially as far south as northern Oklahoma this afternoon. Large, damaging, hail and damaging wind gusts are possible through the evening, with these storms. Storms in Kansas are expected to merge into a complex, moving east and southeast into northeastern Oklahoma, clipping far north central Oklahoma. Damaging wind gusts are the primary concern with the complex, along with large hail and isolated flash flooding due to locally heavy rainfall. .Heat... Widespread heat indices from around 100 to 105 degrees are expected late this afternoon. Be sure to drink plenty of water and take frequent breaks when working or playing outside. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... Thunderstorm chances will return Saturday night across northeastern Oklahoma, and continue Sunday into Monday across much of Oklahoma and western north Texas. A few strong to severe storms will be possible. .Heat... Widespread heat indices from around 101 to 108 degrees are expected late Saturday afternoon. Be sure to drink plenty of water and take frequent breaks when working or playing outside. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Kurtz
In the hours before
Special weather statement, Jun 15, 9:59 AM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 959 AM CDT THU JUN 15 2017 OKZ026-151530- Lincoln OK- 959 AM CDT THU JUN 15 2017 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Lincoln County Until 1030 AM CDT... AT 956 AM CDT, strong thunderstorms were along a line extending from 2 miles south of Chandler to 6 miles north of Prague, moving southeast at 10 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... Locations impacted include... Prague and Sparks. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3556 9694 3571 9693 3564 9662 3547 9663 TIME...MOT...LOC 1456Z 336DEG 8KT 3567 9687 3558 9666 11
Local storm report, Jun 15, 10:47 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1047 AM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM HAIL 3 N SPARKS 35.65N 96.82W
06/15/2017 E1.00 INCH LINCOLN OK PUBLIC
NICKEL TO QUARTER HAIL.
&&
DWLocal storm report, Jun 15, 10:57 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1057 AM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM HAIL 3 NW WETUMKA 35.27N 96.28W
06/15/2017 E1.00 INCH HUGHES OK PUBLIC
HWY 27
&&
DWLocal storm report, Jun 15, 11:20 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1120 AM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM HAIL YEAGER 35.16N 96.34W
06/15/2017 E1.00 INCH HUGHES OK EMERGENCY MNGR
&&
DWSpecial weather statement, Jun 15, 11:43 AM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1143 AM CDT THU JUN 15 2017
OKZ030-031-151715-
Pottawatomie OK-Seminole OK-
1143 AM CDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Pottawatomie and
northern Seminole Counties Until 1215 PM CDT...
AT 1142 AM CDT, a strong thunderstorm was located 4 miles northeast
of Little, moving southeast at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Minor flooding in areas of poor drainage...
Locations impacted include...
Cromwell, Little and Centerview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3531 9665 3542 9675 3546 9663 3540 9662
3540 9660 3541 9658 3540 9657 3540 9656
3539 9655 3539 9654 3541 9654 3544 9657
3545 9655 3545 9654 3538 9644 3533 9644
TIME...MOT...LOC 1642Z 325DEG 9KT 3540 9664
11Special weather statement, Jun 15, 12:13 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1213 PM CDT THU JUN 15 2017
OKZ026-151745-
Lincoln OK-
1213 PM CDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Lincoln County Until
1245 PM CDT...
AT 1211 PM CDT, a strong thunderstorm was located just north of
Sparks. This storm was nearly stationary.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Flooding in areas of poor drainage...
Locations impacted include...
Chandler, Meeker, Davenport and Sparks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3547 9688 3564 9696 3575 9678 3563 9662
3561 9662
TIME...MOT...LOC 1711Z 177DEG 1KT 3564 9683
11The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:53 PM CDT | Special Weather Statement | OUN | Custer | 37 min |
| Jun 14, 8:29 PM CDT | Special Weather Statement | OUN | Custer | 31 min |
| Jun 14, 8:34 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 27 min |
| Jun 14, 9:25 PM CDT | Special Weather Statement | OUN | Major | 35 min |
| Jun 15, 8:38 AM CDT | Special Weather Statement | OUN | Lincoln | 22 min |
| Jun 15, 8:41 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 49 min |
| Jun 15, 9:38 AM CDT | Special Weather Statement | OUN | Lincoln | 37 min |
| Jun 15, 9:41 AM CDT | Special Weather Statement | OUN | Okfuskee | 34 min |
| Jun 15, 9:59 AM CDT | Special Weather Statement | OUN | Lincoln | 31 min |
| Jun 15, 10:02 AM CDT | Severe Thunderstorm Warning | OUN | Hughes, Seminole | 58 min |
| Jun 15, 10:25 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 50 min |
| Jun 15, 10:44 AM CDT | Severe Thunderstorm Warning | OUN | Hughes | 61 min |
| Jun 15, 11:10 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 50 min |
| Jun 15, 11:15 AM CDT | Areal Flood Advisory | OUN | Lincoln | 3 hr |
| Jun 15, 11:43 AM CDT | Special Weather Statement | OUN | Seminole | 32 min |
| Jun 15, 12:13 PM CDT | Special Weather Statement | OUN | Lincoln | 32 min |
| Jun 15, 12:23 PM CDT | Special Weather Statement | OUN | Seminole | 37 min |
| Jun 15, 4:44 PM CDT | Special Weather Statement | OUN | Ellis | 46 min |
| Jun 15, 5:03 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 42 min |
| Jun 15, 5:37 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woodward | 38 min |
| Jun 15, 6:08 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 52 min |
| Jun 15, 6:09 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 51 min |
| Jun 15, 6:29 PM CDT | Areal Flood Advisory | OUN | Ellis | 3 hr |
| Jun 15, 6:56 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 49 min |
| Jun 15, 6:57 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 32 min |
Nearby
Flash Flood Warnings in Oklahoma, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.